Jul 5, 2002
Somewhere in the past I read that Papaya the raw fruit has an effect on hiv medications. I don't remember which ones now. What do you know about this fruit interaction? Also, which meds raw garlic affects? thanks
Response from Ms. Fields-Gardner
Papaya is known to interact with "blood thinner" medications such as coumadin causing a potential worsening of bleeding. In addition, papaya appeared on a list of reported interactions with anti-HIV medications.
There was a report Garlic may have a similar effect. Garlic has also has the potential to increase levels of ritonavir (Norvir) and is associated in one case with nausea and vomiting when combined with ritonavir.
If you are taking "blood thinning" medications it may be best to stay away from such supplements. If you are planning any surgery, advise your doctor. It is likely that you will need to discontinue such supplements a while before your surgery to prevent excessive bleeding. Also, if you experience enhanced side effects of your anti-HIV medications, you may consider discontinuing such supplements to see if the problems subside.
Check out the two links below for more information.
coenzyme Q10: good or bad?
Is sucralose safe?
- Odds Of Infection Sharing A Razor
- Probability Of Getting HIV From Condom Inside Out
- What Is The Risk Of Getting AIDS From Topping?
- How Likely Is It To Get HIV From Sex With A Prostitute?
- After Gonorrhea Treatment If Masturbated Does The Medicine Still Work
- Can Chlamydia Cause Genital Warts?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.